Alert archive / Wyoming / High Wind Warnings in 2025
High Wind Warning 45, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Nov 16, 2025, 1:18 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Nov 16, 2025, 9:08 PM MST. It was in force for 26 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2025, 1:18 PM MST (20:18 UTC)
- In effect from
- Nov 16, 2025, 9:08 PM MST
- Expired
- Nov 17, 2025, 11:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 9:08 PM MST | NON-TSTM WND GST 62 | 5 Nw Arlington, WY | Mesonet station WY21 5.5 NW Arlington (WYDOT). |
| Nov 17, 1:42 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | WYDOT Sensor at Arlington East. |
| Nov 17, 1:52 AM MST | NON-TSTM WND GST 58 | 3 Nw Arlington, WY | WYDOT Sensor at Foote Creek. Sustained winds of 42 MPH. |
| Nov 17, 3:52 AM MST | NON-TSTM WND GST 63 | 3 Nw Arlington, WY | WYDOT Sensor at Foote Creek. |
| Nov 17, 4:22 AM MST | NON-TSTM WND GST 65 | 2 E Arlington, WY | WYDOT sensor at Arlington East. |
| Nov 17, 6:02 AM MST | NON-TSTM WND GST 58 | 7 Nw Elk Mountain, WY | WYDOT Sensor at Halleck Ridge. Sustained winds of 41 MPH. |
| Nov 17, 7:16 AM MST | NON-TSTM WND GST 59 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Nov 17, 12:42 PM MST | NON-TSTM WND GST 60 | 7 Ese Arlington, WY | Mesonet station WY24 6.9 E Arlington (WYDOT). |
| Nov 17, 7:30 PM MST | SNOW 8 | 20 Wnw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8730 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 10 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS. |
| Nov 17, 7:30 PM MST | SNOW 10.3 | 15 Ssw Encampment, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9020 FEET. SNOW WATER EQUIVALENT IS 1 INCH AND THE SNOW TO LIQUID RATIO USED WAS 10.5 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS. |
| Nov 17, 7:30 PM MST | SNOW 10.8 | 12 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8928 FEET. SNOW WATER EQUIVALENT IS 1.0 INCH AND THE SNOW TO LIQUID RATIO USED WAS 11 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS. |
| Nov 17, 7:55 PM MST | SNOW 8.5 | 14 W Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10153 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 12 TO 1. ACCUMULATION WAS OVER THE PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833 WWUS75 KCYS 162018 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 118 PM MST Sun Nov 16 2025 WYZ110-171215- /O.NEW.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 118 PM MST Sun Nov 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 5 AM to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-117-171215- /O.NEW.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Buford, Pumpkin Vine, Horse Creek, Whitaker, Federal, and Vedauwoo 118 PM MST Sun Nov 16 2025 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 11 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 5 AM to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MM
3 follow-up statements
637 WWUS75 KCYS 170408 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 908 PM MST Sun Nov 16 2025 WYZ110-180000- /O.EXT.KCYS.HW.W.0045.251117T0408Z-251118T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 908 PM MST Sun Nov 16 2025 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-117-180000- /O.CON.KCYS.HW.W.0045.251117T1200Z-251118T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Whitaker, Federal, Buford, Vedauwoo, Horse Creek, and Pumpkin Vine 908 PM MST Sun Nov 16 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 11 PM MST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From 5 AM to 11 PM MST Monday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ MN
780 WWUS75 KCYS 172014 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 114 PM MST Mon Nov 17 2025 WYZ110-180600- /O.CON.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 114 PM MST Mon Nov 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-117-180600- /O.CON.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/ South Laramie Range-South Laramie Range Foothills- Including the cities of Whitaker, Horse Creek, Pumpkin Vine, Federal, Buford, and Vedauwoo 114 PM MST Mon Nov 17 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...South Laramie Range and Foothills including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 11 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ Fuller
889 WWUS75 KCYS 180546 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1046 PM MST Mon Nov 17 2025 WYZ110-116-117-180700- /O.EXP.KCYS.HW.W.0045.000000T0000Z-251118T0600Z/ North Snowy Range Foothills-South Laramie Range-South Laramie Range Foothills- Including the cities of Federal, Buford, Arlington, Elk Mountain, Vedauwoo, Horse Creek, Pumpkin Vine, and Whitaker 1046 PM MST Mon Nov 17 2025 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING... Winds have diminished below warning thresholds. However, wind gusts up to 50 mph will be possible over the next few hours. $$ MN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 16, 10:56 AM MST, 2 hours 22 minutes earlier. Its key messages:
- A Pacific storm system will move into the area later this weekend bringing snow...rain...and cooler temperatures by Monday.
- Gradual cooling trend expected next week with a chance of rain and/or snow Thursday and Friday.
Area forecast discussion, Nov 16, 10:56 AM MST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1056 AM MST Sun Nov 16 2025
.KEY MESSAGES...
- A Pacific storm system will move into the area later this
weekend bringing snow...rain...and cooler temperatures by
Monday.
- Gradual cooling trend expected next week with a chance of rain
and/or snow Thursday and Friday.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 325 AM MST Sun Nov 16 2025
Quiet and dry weather will continue one more day before the next
Pacific storm system impacts the region by late this evening
and tonight. Models show the high amplitude upper level ridge
axis sliding northeast over the Front Range this afternoon and
then east of the area tonight. Current IR Satellite loops shows
the potent upper level disturbance across central/southern
California lifting northeast into the Great Basin region today.
This system is forecast to (finally) give us some precipitation
late tonight through Monday evening across most of the region.
For today, high temperatures will remain in the upper 50s to
upper 60s...warmest across eastern Wyoming and western Nebraska.
Dry conditions will continue until late this afternoon as the
leading edge of the precipitation shield moves into the far
southern Wyoming mountains around sunset.
All models in good agreement as this Pacific storm system ejects
northeast across the area. This storm is trending slower
compared to 24 hours ago and is now keeping a closed low,
instead of the open wave trough, as it redevelops over far
southeast Wyoming and the southern Nebraska Panhandle by Monday
afternoon. This trend has led to poor run to run consistency
between model runs (00z versus 18z, etc), so forecast confidence
is only moderate at best. Thankfully, the storm is pretty
progressive...but will have to watch for any slow down in
forward speed which may exacerbate snowfall concerns across the
high valleys and mountains.
By this evening, negatively tilted trough axis will quickly move
into northern Colorado and eventually southern Wyoming.
Precipitation type will initially begin as rain or rain/snow
mix, even for the mountains, as 700mb temperatures finally fall
below freezing after sunset. There is also some concern of
thunderstorm activity out ahead of the surface cold front. High
res guidance prog reflectivity shows higher DBZ echoes across
Carbon and even Albany county this evening. Believe high res
models are picking up on some conditional instability in the
midlevels as colder air aloft pushes into the area. CAPE values
are generally below 300 j/kg, but it should be enough for some
lines of thunder showers given the amounts of forcing associated
with this system. Added thunderstorms to the forecast, but did
not go as far east as the HRRR suggests given the relatively dry
boundary layer over the eastern high plains. Any rainfall with
quickly change over the snow in the mountains, with snowlevels
falling to 6500 to 7500 feet. All models have increased QPF in
the mountains and adjacent foothills near the Sierra Madre and
Snowy Range. This makes sense given the recent model trend of a
more organized storm system and enhanced west to southwest
upslope flow along the spine of the mountains. Issued a Winter
Weather Advisory for the Sierra Madre Range and the Snowy Range
starting at 800 PM this evening and continuing through Monday
evening. Expect the advisory amounts to be mainly confined to
areas above 8000 to 8500 feet. Thought about issuing a Winter
Storm Watch, but with the bare ground across the midslopes
combined with relatively warm ground temperatures...decided
against it. Will keep an eye on SNOTEL observations tonight
before any potential upgrades. In addition, expect a lull in the
snowfall between the initial convective band this evening and
the upslope wrap-around snowfall tonight after midnight. These
elements should limited rapid snowfall accumulations for most
areas. Will have to monitor the Elk Mountain/Arlington area and
southwest Carbon county for Winter Weather Advisory conditions
as well since models have trended higher with snowfall totals in
these areas. Further east across the high plains, expect some
rain/snow mix down to 6000 feet, but it should mainly be a rain
event for eastern Wyoming and western Nebraska. May need to add
isolated thunderstorms over these areas if model trends
continue.
The biggest forecast uncertainty for this event is winds, likely
due to the change in track and evolution of the storm system.
In-house wind guidance has started to back off with strong winds
across the wind prone areas and sub-wind prone areas along and
west of the Interstate 25 corridor. Models, including some high
res guidance, has completely backed off with the strong wind
potential late tonight, but is now showing the stronger winds
behind the main system during the day on Monday. With so many
uncertainties with timing and track, decided against issuing any
High Wind Watches for now with huge ensemble spreads with
sustained winds and wind gusts. Would like to note that the 00z
NAM and HRRR were the most aggressive with these winds on
Monday, showing gusts up to 70 mph for the wind prone areas and
Cheyenne. These models have since backed off, but still show
very windy conditions. Increased winds a bit, but kept them near
or below High Wind criteria. Another issue is precipitation
loading. With higher snowfall rates expected across the I-80
Summit and Arlington/Elk Mountain compared to yesterday, wind
speeds tend not to be as high as models suggest...especially in
the absence of a developing low pressure system near the
surface.
Otherwise, Monday will be around 10 to 15 degrees cooler as the
long term cooling trend begins. Highs in the mid 40s to mid 50s
are expected with 20s and low 30s in the mountains. Seasonably
cold temperatures expected Monday night.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 310 PM MST Sat Nov 15 2025
A brief ridge sets up Tuesday night into Wednesday, however
another system pushes into the Western coast Wednesday night.
Cluster Analysis shows some uncertainty with the location and
strength of the next system. Some clusters show a potential for
the system to track to the northeast from the California coast
allowing for the system to become negatively tilted as it tracks
through the Intermountain West to give us daily precipitation
chances through the weekend. The other clusters depict a more
eastern track from the California coast. This track amplifies a
ridge over the Intermountain West as the system would then
traverse the southern portion of the United States. If this
ridge sets up it would decrease the precipitation chances in the
back half of the week extending through the weekend.
The global ensembles have also reached a consensus of the gradual
downward trend in the daily high temperatures. Colder air spills
down from the Canadian Providences following the low pressure
systems moving through the upcoming week. 700mb temperatures are
expected to hover around -4c for this upcoming week. This will
gradually drop temperatures from the 60's at the start of the week
into the 40's by the weekend. Overnight temperatures also look to
ride the downward trend with temperatures reaching into the 20's by
next weekend. Ensembles do show the downward temperature trend
continuing to the end of the month. By the end of the month high
temperatures could be in 20's and 30's with overnight temperatures
in the teens if this trend continues.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1055 AM MST Sun Nov 16 2025
Minimal aviation concerns are expected during the day at all
terminals. This evening, a storm system will begin to move into
southeast Wyoming, bringing precipitation and low stratus. A rain
snow mix will be possible at KRWL and KLAR, likely reducing
visibility below VFR criteria. Low stratus will also lead to low
CIGs at KRWL. Precipitation will move into terminals further
east later overnight and into Monday morning, however this
precipitation will likely remain as rain, causing less impacts.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory from 8 PM this evening to 8 PM MST
Monday for WYZ112-114.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...MM
AVIATION...SFHazardous weather outlook, Nov 16, 5:50 AM MST, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 550 AM MST Sun Nov 16 2025 NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-117>119- 171300- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 550 AM MST Sun Nov 16 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Pacific storm system will move into the area with chances for precipitation, very windy conditions, and cooler temperatures. Rain may mix with snow down to elevations of 6000 feet on Monday. .Spotter information statement... Spotter activation will not be needed. WYZ103>105-109>116-171300- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 550 AM MST Sun Nov 16 2025 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Winter Weather Advisory is in effect for the Sierra Madre and Snowy Ranges of southeast Wyoming where 6+ inches of snow is possible starting this evening. For the high valleys and the Laramie Range, periods of snow possible through Monday with up to 2 inches of snow accumulation mainly on grassy and elevated surfaces. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Light snow will taper to snow showers and flurries later on Monday. Very windy conditions are possible near the Colorado border with gusts over 50 MPH likely. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:09 AM MST | Winter Weather Advisory | CYS | Albany, Carbon | 42 hr |
Nearby
High Wind Warnings in Wyoming, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.